Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 74, NWS Corpus Christi, TX

June 29, 2004La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 29, 2004, 8:46 PM CDT for La Salle County, Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2004, 8:46 PM CDT (01:46 UTC)
Expired
Jun 29, 2004, 11:45 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties La Salle County, TX, Webb County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 300147
FFWCRP
TXC283-479-300445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
846 PM CDT TUE JUN 29 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LA SALLE COUNTY IN TEXAS
  WEBB COUNTY IN TEXAS

* UNTIL 1145 PM CDT

* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG 
INTERSTATE 35 FROM ORVIL TO COTULLA MOVING NORTHEAST AT 10 MPH. 
ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1 TO 3 INCHES WITH 
LOCALIZED AMOUNTS AROUND 5 INCHES.

* SOME LOCATIONS AFFECTED INCLUDE...
  ARTESIA WELLS...
  COTULLA...
  ENCINAL...
  LAS TIENDAS...
  LOS ANGELES...
  MILLET...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2813 9986 2746 9932 2806 9882 2824 9882
          2863 9915 2863 9937

$$

BB
1 follow-up statement
000 
WGUS74 KCRP 300357
FFSCRP
TXC283-479-300430-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1054 PM CDT TUE JUN 29 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR LA SALLE AND WEBB
COUNTIES UNTIL 1130 PM CDT TUESDAY EVENING...

AT 1045 PM...LASALLE COUNTY SHERIFFS OFFICE REPORTED WATER OVER 
INTERSTATE 35 NEAR MILE MARKER 50.  WEATHER SERVICE DOPPLER RADAR 
INDICATED MODERATE TO HEAVY RAINFALL OVER THIS AREA.  

ADDITIONAL HEAVY RAINFALL IS OCCURRING OVER EASTERN WEBB COUNTY NEAR 
AND NORTH OF HIGHWAY 59.  RAINFALL ESTIMATES OF 3 TO 5 INCHES HAVE 
OCCURRED OVER THE WARNED AREA.  AN ADDITIONAL 2 OR MORE INCHES OF 
RAIN ARE POSSIBLE BEFORE THE SHOWERS AND THUNDERSTORMS MOVE EAST OF 
THE AREA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2821 9940 2863 9938 2864 9882 2728 9881
          2727 9950 2757 9952 2776 9982 2819 10013

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:45 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 29, 8:45 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
845 PM CDT TUE JUN 29 2004

.DISCUSSION...MAIN CONCERN IS FOCUS OF HEAVY RAINFALL.  RADAR IS
SHOWING HEAVIEST RAINFALL OVER WEBB COUNTY AT THIS TIME RIGHT ALONG
AREA OF STRONG SURFACE CONVERGENCE.  ATMOSPHERE HAS BEEN WORKED
OVER SLIGHTLY TODAY BUT STILL A LOT OF MOISTURE AND INSTABILITY TO
SPARE FOR TOMORROW WITH NO CAP TO HOLD THE CONVECTION FROM FORMING.
FEEL THE MAIN THREAT FOR FLOODING TONIGHT WILL BE OVER THE WEST
WHERE SURFCACE CONVERGENCE IS PROGGED TO CONTINUE AND MOISTURE
LEVELS ARE THE HIGHEST. CONVERGENCE ALONG THE COAST TONIGHT WILL AID
IN CREATING SHOWERS/STORMS OVERNIGHT BUT EXPECT THIS ACTIVITY TO BE
MORE SCATTERED IN NATURE AT THIS TIME BUT SHOULD PICK UP BY MORNING.
SINCE FFA IS GOING THROUGH WEDNESDAY...WILL MAINTAIN THE WATCH
ALTHOUGH MAIN THREAT FOR THE EASTERN HALF OF THE CWFA WILL BE
TOMORROW. MID SHIFT CAN RE-EVALUATE FOR MORNING PACKAGE.  NOT A
CLEAR-CUT CASE WEDNESDAY AS GROUNDS ARE QUITE SATURATED BUT STORMS
ARE GENERALLY EXPECTED TO MOVE AND MAIN UPPER SUPPORT IS PRETTY MUCH
NORTH OF CWFA. JUST NO PLACE TO PUT THE WATER HOWEVER. WILL MAKE
SOME MINOR ADJUSTMENTS TO THE FIRST PERIOD BUT OVERALL REMAINDER OF
THE FORECAST LOOKS OK.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TXZ229>234-239>247 THRU WEDNESDAY.

&&

86/GW...GRIDS
85/BB...MESO
Hazardous weather outlook, Jun 29, 3:01 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
301 PM CDT TUE JUN 29 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
301 PM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT

A MOIST AND UNSTABLE AIRMASS OVER SOUTH TEXAS WILL SUPPORT SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY NORTHWEST RIO GRANDE
PLAINS TONIGHT THEN INCREASING ACTIVITY NEAR THE COAST TOWARD EARLY
WEDNESDAY MORNING AND SPREADING WEST AND NORTH THROUGH THE DAY. NO
SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE
DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE. A FLOOD WATCH HAS
BEEN ISSUED AS STORMS ARE EXPECTED TO TRAIN OVER THE SAME AREAS
REPEATEDLY...OVER ALREADY SATURATED GROUND...RESULTING IN A POTENTIAL
FOR FLOODING. RAINFALL TOTALS MAY REACH 2 TO 3 INCHES IN ISOLATED
AREAS...MAINLY OVER THE INLAND LOCATIONS OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
WEDNESDAY PRODUCING LOCALLY HEAVY RAINFALL. NO OTHER HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

81

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:27 PM CDTFlash Flood WarningCRPWebb2 hr
Jun 30, 1:30 AM CDTFlash Flood WarningCRPWebb2 hr
Jun 30, 12:17 PM CDTFlash Flood WarningCRPRefugio, San Patricio3 hr
Jun 30, 3:20 PM CDTFlash Flood WarningCRPCalhoun85 min
Jun 30, 4:38 PM CDTFlash Flood WarningCRPMcMullen82 min
Jun 30, 5:44 PM CDTFlash Flood WarningCRPVictoria2 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.